Alert archive / Kansas / High Wind Warnings in 2025

High Wind Warning 1, NWS Wichita, KS

March 3, 202526 counties in Kansas

NWS Wichita, KS issued this high wind warning at Mar 3, 2025, 1:52 PM CST for 26 counties in Kansas. It took effect at Mar 4, 2025, 12:00 PM CST. It was in force for 21 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 3, 2025, 1:52 PM CST (19:52 UTC)
In effect from
Mar 4, 2025, 12:00 PM CST
Expired
Mar 5, 2025, 9:00 AM CST
In force
21 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 12:48 PM CSTNON-TSTM WND GST 58Russell Airport, KS
Mar 4, 3:53 PM CSTNON-TSTM WND GST 68Russell Airport, KS
Mar 4, 4:06 PM CSTNON-TSTM WND GST 581 Sse Wichita Eisenhowe, KSASOS station KICT Wichita Eisenhower Airport.
Mar 4, 4:34 PM CSTNON-TSTM WND GST 553 Wsw Langdon, KSMesonet station UP423 2.8 W Langdon (UPR).
Mar 4, 4:41 PM CSTNON-TSTM WND GST 553 E Hutchinson, KSASOS station KHUT Hutchinson Municipal Airport.
Mar 4, 4:45 PM CSTNON-TSTM WND DMG4 Ene Wilson, KSSemi truck reported blown over along I-70 near mile marker 209.
Mar 4, 5:22 PM CSTNON-TSTM WND GST 54Kingman Airport, KS
Mar 4, 5:23 PM CSTNON-TSTM WND GST 613 Ene New Cambria, KSMesonet station UR445 3.2 E New Cambria (UPR).
Mar 4, 5:34 PM CSTNON-TSTM WND GST 603 E Hutchinson, KSASOS station KHUT Hutchinson Municipal Airport.
Mar 4, 5:59 PM CSTNON-TSTM WND GST 591 W Great Bend Airport, KSAWOS station KGBD Great Bend Municipal Airpt.
Mar 4, 6:25 PM CSTNON-TSTM WND GST 587 Ssw Westfall, KSMesonet station K5ELW I-70 @ MP 229 Lincoln Co.
Mar 4, 6:35 PM CSTNON-TSTM WND GST 562 W Lyons, KSLyons Airport.
Mar 4, 6:45 PM CSTNON-TSTM WND GST 601 W Great Bend Airport, KSAWOS station KGBD Great Bend Municipal Airpt.
Mar 4, 6:50 PM CSTNON-TSTM WND GST 623 E Hutchinson, KSASOS station KHUT Hutchinson Municipal Airport.
Mar 4, 8:04 PM CSTNON-TSTM WND GST 611 W Canton, KSMesonet station UP317 0.8 W Canton (UPR).
Mar 4, 8:05 PM CSTNON-TSTM WND GST 583 Ne Bunker Hill, KSKansas State Mesonet - Bunker Hill 3NE.
Mar 4, 8:34 PM CSTNON-TSTM WND GST 683 Ene New Cambria, KSMesonet station UR445 3.2 E New Cambria (UPR).
Mar 4, 8:39 PM CSTNON-TSTM WND GST 613 Ese Bel Aire, KSAWOS station KAAO Jabara Airport.
Mar 4, 8:43 PM CSTNON-TSTM WND GST 626 Ene Kanopolis, KSMesonet station UP851 6.4 E Kanopolis (UPR).
Mar 4, 8:55 PM CSTNON-TSTM WND GST 582 Sw Mcpherson, KSMcPherson Airport AWOS.
Mar 4, 9:10 PM CSTNON-TSTM WND GST 613 Wsw Langdon, KSMesonet station UP423 2.8 W Langdon (UPR).
Mar 4, 9:40 PM CSTNON-TSTM WND GST 563 Ese Bel Aire, KSJabara Airport.
Mar 4, 10:08 PM CSTNON-TSTM WND GST 547 N Arkansas City, KSStrother Field Airport.
Mar 4, 10:26 PM CSTNON-TSTM WND GST 583 Sw Salina, KSASOS station KSLN Salina Regional Airport.
Mar 4, 10:43 PM CSTNON-TSTM WND GST 58Russell Airport, KSASOS station KRSL Russell Municipal Airport.
Mar 4, 10:43 PM CSTNON-TSTM WND GST 591 Sse Wichita Eisenhowe, KSASOS station KICT Wichita Eisenhower Airport.
Mar 4, 10:46 PM CSTNON-TSTM WND GST 693 Ene New Cambria, KSMesonet station UR445 3.2 E New Cambria (UPR).
Mar 4, 11:05 PM CSTNON-TSTM WND GST 603 E Hutchinson, KSASOS station KHUT Hutchinson Municipal Airport.
Mar 4, 11:06 PM CSTNON-TSTM WND GST 681 Sse Wichita Eisenhowe, KSASOS station KICT Wichita Eisenhower Airport.
Mar 4, 11:40 PM CSTNON-TSTM WND GST 601 W Canton, KSMesonet station UP317 0.8 W Canton (UPR).
Mar 4, 11:45 PM CSTNON-TSTM WND GST 603 Sw Salina, KSASOS station KSLN Salina Regional Airport.
Mar 4, 11:52 PM CSTNON-TSTM WND GST 564 Ene Newton, KSNewton Airport.
Mar 5, 12:00 AM CSTNON-TSTM WND GST 592 Nne Durham, KSMesonet station UP304 1.9 NE Durham.
Mar 5, 12:31 AM CSTNON-TSTM WND GST 58Russell Airport, KSASOS station KRSL Russell Municipal Airport.
Mar 5, 12:36 AM CSTNON-TSTM WND GST 65Wichita Eisenhower Airp, KS
Mar 5, 12:36 AM CSTNON-TSTM WND GST 661 Sse Wichita Eisenhowe, KSASOS station KICT Wichita Eisenhower Airport.
Mar 5, 12:40 AM CSTNON-TSTM WND GST 593 Sw Salina, KSASOS station KSLN Salina Regional Airport.
Mar 5, 1:00 AM CSTNON-TSTM WND GST 581 W Canton, KSMesonet station UP317 0.8 W Canton (UPR).
Mar 5, 1:05 AM CSTNON-TSTM WND GST 6014 Nw Howard, KSKansas State Mesonet - Howard 14NW.
Mar 5, 1:10 AM CSTNON-TSTM WND GST 603 Ne Bunker Hill, KSKansas State Mesonet - 3NE Bunker Hill.
Mar 5, 1:23 AM CSTNON-TSTM WND GST 53Arkansas City, KSSome powerlines were downed across the city.
Mar 5, 1:37 AM CSTNON-TSTM WND GST 54Coffeyville Airport, KS
Mar 5, 2:02 AM CSTNON-TSTM WND GST 52Parsons Tri City Airpor, KS
Mar 5, 4:15 AM CSTNON-TSTM WND GST 523 Sse Bassett, KSTri-City Airport.
Mar 5, 4:52 AM CSTNON-TSTM WND GST 511 Wsw Chanute, KSASOS station KCNU Chanute Martin Johnson Airpt.
Mar 5, 4:52 AM CSTNON-TSTM WND GST 613 E Hutchinson, KSASOS station KHUT Hutchinson Municipal Airport.
Mar 5, 4:53 AM CSTNON-TSTM WND GST 551 Sse Wichita Eisenhowe, KSASOS station KICT Wichita Eisenhower Airport.
Mar 5, 5:15 AM CSTNON-TSTM WND GST 522 N Eureka, KSMeasured at the Eureka Airport.
Mar 5, 5:48 AM CSTRAIN 2.847 Nne Altoona, KS48-hour total.
Mar 5, 6:00 AM CSTRAIN 2.32 N Coffeyville, KS48-hour total.
Mar 5, 6:00 AM CSTRAIN 2.441 Ese Humboldt, KS48-hour total.
Mar 5, 6:00 AM CSTRAIN 2.74Erie, KS48-hour total.
Mar 5, 6:00 AM CSTRAIN 3.12 Wnw Chetopa, KS48-hour total.
Mar 5, 7:00 AM CSTRAIN 2.082 Nnw Parsons, KS48-hour total.
Mar 5, 7:00 AM CSTRAIN 2.161 Sse Howard, KS48-hour total.
Mar 5, 7:00 AM CSTRAIN 2.193 Wsw Mound Valley, KS48-hour total.
Mar 5, 7:00 AM CSTRAIN 2.19Moran, KS48-hour total.
Mar 5, 7:00 AM CSTRAIN 2.23Altamont, KS48-hour total.
Mar 5, 7:00 AM CSTRAIN 2.26Sedan, KS48-hour total.
Mar 5, 7:00 AM CSTRAIN 2.32Longton, KS48-hour total.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1434 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

054 
WWUS73 KICT 031952
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
152 PM CST Mon Mar 3 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-041000-
/O.UPG.KICT.HW.A.0001.250304T1800Z-250305T1500Z/
/O.NEW.KICT.HW.W.0001.250304T1800Z-250305T1500Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Cedar Vale, Yates Center, Derby, Grenola,
Great Bend, Hutchinson, Valley Center, Howard, Anthony, Marion,
Independence, Sterling, Coffeyville, Longton, Arkansas City,
Sylvan Grove, Madison, Cottonwood Falls, Winfield, El Dorado,
McPherson, Moline, Humboldt, Salina, Iola, Lincoln, Attica,
Augusta, Wellington, Eureka, Park City, Parsons, Andover, Wilson,
Lyons, Wichita, Bel Aire, Chanute, Sedan, Russell, Kingman,
Neodesha, Haysville, Harper, Ellsworth, Peabody, Newton,
Fredonia, Strong City, Rose Hill, and Hillsboro
152 PM CST Mon Mar 3 2025

...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 9 AM CST 
WEDNESDAY...

* WHAT...Northwest winds 35 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...From noon Tuesday to 9 AM CST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Davis
4 follow-up statements
573 
WWUS73 KICT 040810
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
210 AM CST Tue Mar 4 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-042215-
/O.CON.KICT.HW.W.0001.250304T1800Z-250305T1500Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Grenola, Rose Hill, Great Bend, Sylvan
Grove, McPherson, Hutchinson, Cottonwood Falls, Humboldt, Derby,
Arkansas City, Winfield, Parsons, Yates Center, Eureka, Park
City, Valley Center, Howard, Salina, Wichita, Russell, Iola,
Lyons, Cedar Vale, Marion, Haysville, Neodesha, Longton,
Ellsworth, Wellington, Harper, Anthony, Chanute, Peabody, Newton,
Kingman, Coffeyville, Sedan, Fredonia, Bel Aire, Attica, Moline,
Independence, Madison, Hillsboro, Augusta, Andover, Wilson, El
Dorado, Lincoln, Sterling, and Strong City
210 AM CST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 AM CST 
WEDNESDAY...

* WHAT...Northwest winds 35 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...From noon today to 9 AM CST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Baerg
120 
WWUS73 KICT 042025
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
225 PM CST Tue Mar 4 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-051030-
/O.CON.KICT.HW.W.0001.000000T0000Z-250305T1500Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Moline, Harper, Valley Center, Wichita,
Marion, Yates Center, Fredonia, Sedan, Cottonwood Falls,
Hutchinson, Newton, Neodesha, Howard, Andover, Humboldt, Derby,
Haysville, Salina, Hillsboro, Grenola, Coffeyville, Wilson,
Madison, Great Bend, Winfield, Eureka, Longton, Russell,
Sterling, Rose Hill, Wellington, Attica, Bel Aire, Independence,
Anthony, McPherson, Peabody, Ellsworth, Kingman, Arkansas City,
Lincoln, Chanute, Sylvan Grove, Lyons, Augusta, Cedar Vale, Park
City, Strong City, Iola, Parsons, and El Dorado
225 PM CST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Kaufman
733 
WWUS73 KICT 051146
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
546 AM CST Wed Mar 5 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-051500-
/O.CON.KICT.HW.W.0001.000000T0000Z-250305T1500Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of El Dorado, Lyons, Haysville, Augusta,
Attica, Moline, Sylvan Grove, Rose Hill, Park City, Longton,
Independence, Harper, Derby, Sterling, Eureka, Arkansas City,
Great Bend, Russell, Strong City, Cedar Vale, Wichita, Neodesha,
Andover, Hutchinson, Wilson, Wellington, Bel Aire, Newton, Yates
Center, Anthony, Parsons, Humboldt, Cottonwood Falls, Marion,
McPherson, Coffeyville, Kingman, Valley Center, Howard, Chanute,
Salina, Winfield, Grenola, Iola, Lincoln, Fredonia, Ellsworth,
Madison, Sedan, Hillsboro, and Peabody
546 AM CST Wed Mar 5 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Baerg
442 
WWUS73 KICT 051453
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
853 AM CST Wed Mar 5 2025

KSZ049-051>053-068>072-083-092>096-098>100-052200-
/O.EXP.KICT.HW.W.0001.000000T0000Z-250305T1500Z/
/O.NEW.KICT.WI.Y.0002.250305T1500Z-250305T2200Z/
Saline-McPherson-Marion-Chase-Harvey-Butler-Greenwood-Woodson-
Allen-Sedgwick-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Andover, Howard, McPherson, Haysville,
Newton, Rose Hill, Longton, El Dorado, Salina, Park City,
Wichita, Winfield, Peabody, Hillsboro, Moline, Valley Center,
Parsons, Madison, Humboldt, Arkansas City, Sedan, Yates Center,
Bel Aire, Neodesha, Derby, Coffeyville, Cedar Vale, Wellington,
Chanute, Marion, Iola, Grenola, Augusta, Cottonwood Falls,
Independence, Fredonia, Eureka, and Strong City
853 AM CST Wed Mar 5 2025

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...HIGH WIND WARNING WILL EXPIRE AT 9 AM CST THIS MORNING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ032-033-047-048-050-067-082-091-051600-
/O.EXP.KICT.HW.W.0001.000000T0000Z-250305T1500Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper-
Including the cities of Harper, Ellsworth, Sterling, Hutchinson,
Sylvan Grove, Lincoln, Great Bend, Lyons, Kingman, Anthony,
Attica, Russell, and Wilson
853 AM CST Wed Mar 5 2025

...HIGH WIND WARNING WILL EXPIRE AT 9 AM CST THIS MORNING...

$$

Kleinsasser

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Mar 3, 12:22 PM CST, 1 hour 30 minutes earlier. Its key messages:

  • Thunderstorms likely tonight, some possibly severe
  • Wind gusts up to 60 likely area-wide Tuesday afternoon - Wednesday morning
  • Very high fire danger expected Tuesday and possibly Thursday
  • A transition to snow is expected late Tuesday night into Wednesday morning -- greatest potential for accumulation along/north of Highway 56
Area forecast discussion, Mar 3, 12:22 PM CST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1222 PM CST Mon Mar 3 2025

.KEY MESSAGES...

- Thunderstorms likely tonight, some possibly severe

- Wind gusts up to 60 likely area-wide Tuesday afternoon - Wednesday
  morning

- Very high fire danger expected Tuesday and possibly Thursday

- A transition to snow is expected late Tuesday night into
  Wednesday morning -- greatest potential for accumulation
  along/north of Highway 56

&&

.DISCUSSION...
Issued at 321 AM CST Mon Mar 3 2025

As of 315 AM Monday morning, the initial shortwave trough,
responsible for thunderstorms across far southern KS and OK
yesterday is decaying as it enters southern AR. A highly amplified
shortwave ridge axis is building across the central CONUS as we
speak in-advance of the next potent trough poised to impact the
region late tonight through Wednesday. Cyclonic midlevel flow has
reached the High Plains with a deepening surface low across
southeast CO. Broad low-level WAA to the east of sfc low is
contributing an expanding area of low clouds from north TX through
western KS. These clouds are likely to expand across our forecast
area and persist through much of the day. Daytime highs will still
approach the 60 degree mark this afternoon.

Our attention then turns to the potential for strong/severe storms
late this evening into Tuesday morning. A dryline/Pacific front is
progged to quickly progress eastward across western KS this evening.
The reservoir of deepest boundary layer moisture will remain
generally along the I-135 corridor. Short range convective and
global models suggest as the dryline/Pacific front intersects the
richer moisture across central/south-central KS, rapid thunderstorm
development is expected. Thunderstorm initiation looks to occur in
the 9 PM to midnight timeframe. As far the potential for severe
storms, the hazards and severity hinge on the base of the
effective inflow layer. A common theme amongst CAM forecast
soundings is a near-saturated layer through through 850 mb with
steep lapse rates (near 8 C/km) above 850 mb. These same
soundings reveal little, if any, mixed layer inhibition (up to
25 J/kg) across central and south central KS. The ultimate
effective inflow layer will be so important as any updraft with
effective inflow layers at the surface will pose a tornado
threat as 0-1 and 0-3km SRH values will approach 500 m2/s2.
While the strong linear forcing should foster linear quite
quickly, the magnitude of SRH would support a QLCS tornado
threat with any surface-based storm. Should storms remain
elevated with effective inflow layers near 850 mb would pose a
large hail up to quarter size and damaging winds up to 70 mph.
These hazards will propagate eastward throughout the night
before departing the area shortly after sunrise Tuesday. Short
range trends will need to be monitored to confirm if a tornado
threat may materialize.

Transitioning into Tuesday afternoon and evening, the main cold
front will begin to move through the area from northwest to
southeast. A very strong pressure gradient behind the front will
result in northwest winds between 30-40 mph with gusts up to 60 mph.
Expanded the High Wind Watch for the remainder of the area with mean
boundary layer winds near 55-60 mph across the entire area. With
fully cured fuels, very high fire danger is expected for areas
generally along/west of the Flint Hills Tuesday afternoon into
Tuesday night.

Finally, deformation precipitation is expected on the backside of
the midlevel trough Tuesday evening into Tuesday night across a
majority of the area. Thermal profiles may cool enough for snow
mix as well. Deterministic and ensemble guidance from the ECMWF
and GFS have aligned on the snow accumulation potential. EPS
and GEFS probabilities have a near/greater than 50% for 1" of
snow accumulation for areas generally north of Highway 56
Wednesday morning. Regardless of total snowfall accumulations,
any snowfall combined with wind gusts up to 60 mph will create
reduced visibility and the potential for difficult travel
conditions. Short term trends must be monitored over the next
24-36 hours for any uptick in the snow potential.

Midlevel ridging will build across the central US for the middle of
next week before the next shortwave trough arrives for the latter
half of this week. Fortunately, thermal profiles look to support an
mostly-rain scenario.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1150 AM CST Mon Mar 3 2025

Widespread MVFR cigs continue to impact the region with some
IFR still impacting parts of central KS including KGBD. Ceilings
will gradually lift through the afternoon with some VFR
possible briefly before ceilings lower again this evening with
continued low level moisture streaming north into the area. A
developing LLJ will result in some LLWS, especially over eastern
Kansas impacting KCNU. A line of storms is expected to develop
along a westward advancing frontal boundary after 10-11 PM
tonight gradually moving eastward through the early morning
hours. Some severe storms with quarter sized hail and 60-70 mph
winds will be possible, especially east of I-135 after midnight.

A cold front will arrive toward the end of the period over
portions of central Kansas ushering in very strong northwest
winds but the strongest winds are expected to arrive after the
24-hr TAF period.

&&

.FIRE WEATHER...
Issued at 321 AM CST Mon Mar 3 2025

Very high fire danger remains quite likely Tuesday and Wednesday.
This heightened fire danger is tied to the very strong north to
northwest winds expected late Tuesday into Wednesday. Gusts up to 60
mph are likely.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Tuesday afternoon through Wednesday
morning for KSZ032-033-047>053-067>072-082-083-091>096-098>100.

&&

DISCUSSION...BRF
AVIATION...MWM
FIRE WEATHER...BRF
Hazardous weather outlook, Mar 3, 3:34 AM CST, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
334 AM CST Mon Mar 3 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-040945-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
334 AM CST Mon Mar 3 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Thunderstorms are likely along and east of Interstate 135 late this
evening into tonight. The primary concerns are large hail up to
quarter size and damaging winds up to 70 mph. A tornado cannot be
ruled out as well. Stay tuned as we continue to refine details with
subsequent forecasts.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

North to northwest wind gusts up to 60 mph are possible Tuesday
afternoon into Wednesday morning.

Very high grassfire danger is likely Tuesday across most of the
area and across central Kansas Thursday.

Finally, snow is possible late Tuesday into Tuesday night with the
greatest potential along and north of Highway 56. Any snowfall
combined with wind gusts up to 60 mph will create reduced visibility
and potential travel impacts. At this time significant snow
accumulations appear unlikely, but stay tuned for forecast updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening and tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

Nearby

High Wind Warnings in Kansas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.